MAUDE Adverse Event Report: RICHARD WOLF GERMANY (GMBH) GRASPING FORCEPS INSERT 0.5MM; INSERT, FORCEPS

RICHARD WOLF GERMANY (GMBH) GRASPING FORCEPS INSERT 0.5MM; INSERT, FORCEPS
Model Number 8393.705
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Event or Problem Description
Facility contacted richard wolf medical instruments corporation (b)(4) and relayed that during a procedure a piece of wire on the device in question fell off into patient.An x-ray was performed in order to locate and retrieve foreign object.Once retrieved a back up device was used to complete procedure.No injury to patient reported.The delay in locating and retrieving foreign object may have placed patient at risk.Manufacture date - oct2009 (7 1/2 years old).No similar issues report on this device in the last three years.Request for additional/missing information has been sent to user facility, no response as of 15may2017.Device received at (b)(4) (importer) on 21apr2017.Device to be sent to richard wolf (b)(4) (manufacturer) on 17may2017 for investigation.(b)(4) considers this matter closed.However, in the event (b)(4) receives any additional information, (b)(4) will provide (b)(4) (manufacturer) with follow-up information.
 
Additional Manufacturer Narrative
Follow up #1.The following sections updated/added: product problem, suspect device, importer (device), corrected data.Richard wolf medical instruments cooperation (rwmic) received investigation results from manufacturer on 01dec2017.Visual inspection of device found the weld seam on both sides of the sector part was broken and appears to be caused by mechanical overloading due to user.The 8393705 grasp.Forceps insert 5mm from batch 249o09 was produced in october 2009 and consisted of (b)(4) pieces.The production run plan was checked - no deviations.Since there are no signs of a product problem, further measures are not required.Instructions for use ga-e194 / de / 2016-05 v6.0 / pdi 16-8410 contain the following applicable warnings: it is noted at several points in the instructions for use to be carried out checks.Controls should be performed before and after each application.Do not use products that are damaged, incomplete or loose.Potential hazards were taken into account in the risk assessment for risk assessment (b)(4) (reusable non-optical forceps and scissors) with the corresponding extent of damage and probability of occurrence, and assessed with an acceptable risk.This rating is still valid considering the current case.Rwmic considers this matter closed.However, in the event rwmic receives any additional information a follow up report will be submitted to fda.
 
Event or Problem Description
Follow up #1.

Brand Name
GRASPING FORCEPS INSERT 0.5MM
Common Device Name
INSERT, FORCEPS
Manufacturer (Section D)
RICHARD WOLF GERMANY (GMBH)
registration #9611102
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key6566711
Report Number1418479-2017-00009
Device Sequence Number10966541
Product Code GEI
UDI-Device Identifier04055207016183
UDI-Public04055207016183
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
Report Date (Section F) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8393.705
Device Lot Number249O09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/19/2017
Device Age7 YR
Event Location Hospital
Date Report to Manufacturer05/15/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE; HF CABLE
Date Report Sent to FDA12/21/2017